Alert archive / Virginia / Small Craft Advisories in 2021
Small Craft Advisory 74, NWS Baltimore/Washington
NWS Baltimore/Washington issued this small craft advisory at Apr 3, 2021, 2:15 PM EDT. It took effect at Apr 4, 2021, 12:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2021, 2:15 PM EDT (18:15 UTC)
- In effect from
- Apr 4, 2021, 12:00 PM EDT
- Expired
- Apr 4, 2021, 7:58 PM EDT
- In force
- 8 hr
- Issued by
- NWS Baltimore/Washington
The text
As transmitted.
500 WHUS71 KLWX 031815 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 215 PM EDT Sat Apr 3 2021 ANZ535-536-538-040215- /O.NEW.KLWX.SC.Y.0074.210404T1600Z-210405T0000Z/ Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Patapsco River including Baltimore Harbor- 215 PM EDT Sat Apr 3 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT SUNDAY... * WHAT...Northwest winds 10 kt with gusts up to 20 kt expected. * WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD, and Patapsco River including Baltimore Harbor. * WHEN...From noon to 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
864 WHUS71 KLWX 032347 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 747 PM EDT Sat Apr 3 2021 ANZ535-536-538-040800- /O.CON.KLWX.SC.Y.0074.210404T1600Z-210405T0000Z/ Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Patapsco River including Baltimore Harbor- 747 PM EDT Sat Apr 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT SUNDAY... * WHAT...Northwest winds 10 kt with gusts up to 20 kt expected. * WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD, and Patapsco River including Baltimore Harbor. * WHEN...From noon to 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
474 WHUS71 KLWX 040801 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 401 AM EDT Sun Apr 4 2021 ANZ530-531-041615- /O.EXA.KLWX.SC.Y.0074.210404T1600Z-210405T0000Z/ Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- 401 AM EDT Sun Apr 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... * WHAT...Northwest winds 10 kt with gusts up to 20 kt expected. * WHERE...Chesapeake Bay north of Sandy Point MD, especially in locations closer to the western shore. * WHEN...From noon today to 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ535-536-538-041615- /O.CON.KLWX.SC.Y.0074.210404T1600Z-210405T0000Z/ Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Patapsco River including Baltimore Harbor- 401 AM EDT Sun Apr 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... * WHAT...Northwest winds 10 to 15 kt with gusts up to 20 kt expected. * WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD, and Patapsco River including Baltimore Harbor. * WHEN...From noon today to 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
709 WHUS71 KLWX 041722 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 122 PM EDT Sun Apr 4 2021 ANZ530-531-535-536-538-050000- /O.CON.KLWX.SC.Y.0074.000000T0000Z-210405T0000Z/ Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Patapsco River including Baltimore Harbor- 122 PM EDT Sun Apr 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt. * WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD, Chesapeake Bay north of Sandy Point MD, and Patapsco River including Baltimore Harbor. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
688 WHUS71 KLWX 041812 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 212 PM EDT Sun Apr 4 2021 ANZ532-537-542-050000- /O.EXA.KLWX.SC.Y.0074.000000T0000Z-210405T0000Z/ Chesapeake Bay from Sandy Point to North Beach MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patuxent River to Broomes Island MD- 212 PM EDT Sun Apr 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northwest winds 10 kt with gusts up to 20 kt. * WHERE...Chesapeake Bay from Sandy Point to North Beach MD, Tidal Potomac from Cobb Island MD to Smith Point VA and Patuxent River to Broomes Island MD. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ530-531-535-536-538-050000- /O.CON.KLWX.SC.Y.0074.000000T0000Z-210405T0000Z/ Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Patapsco River including Baltimore Harbor- 212 PM EDT Sun Apr 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt. * WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD, Chesapeake Bay north of Sandy Point MD, and Patapsco River including Baltimore Harbor. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
111 WHUS71 KLWX 042358 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 758 PM EDT Sun Apr 4 2021 ANZ530>532-535>538-542-050100- /O.CAN.KLWX.SC.Y.0074.000000T0000Z-210405T0000Z/ Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Patuxent River to Broomes Island MD- 758 PM EDT Sun Apr 4 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have diminished. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this small craft advisory went out at Apr 3, 10:14 AM EDT, 4 hours 1 minute earlier.
Area forecast discussion, Apr 3, 10:14 AM EDT, 4 hours 1 minute before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1014 AM EDT Sat Apr 3 2021
.SYNOPSIS...
High pressure will settle across the southeastern United States this
weekend. A stationary front may develop across the area early next
week. A stronger low pressure system will approach from the west
during the second half of the week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Surface high pressure resides across much of the southeastern United
States. Aloft, a shortwave trough crossing the upper Great
Lakes in a northwest flow could bring in some mid-level and
upper level clouds. No precipitation is expected, and winds
will be lighter than the past two days.
With warm advection underway, high temperatures will reach the 50s
this afternoon, which is still a little below normal. Lows
tonight will be in the mid 30s to around 40, though a few of the
colder valleys in the Virginia piedmont, southern Shenandoah
Valley, and Allegheny Highlands could dip below freezing since
skies will be more clear there.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
On Sunday morning, a weak surface trough will cross the area,
shifting winds to the northwest. Some clouds may be found along this
boundary, but skies should have a clearing trend by the afternoon.
With further warm advection as 850 mb ridging expands to the west,
high temperatures will push into the 60s. A boundary/moisture
discontinuity will settle into the area Sunday night but have no
impact on sensible weather. Lows will be in the 30s and 40s.
The pattern doesn't change much on Monday with high pressure near
the Gulf Coast and upper ridging across the central US. Mid and high
level clouds may increase as warm advection continues on the
periphery of the ridge, but there should still be a fair amount of
sunshine. Surface temperatures will respond into mid 60s to lower
70s.
The boundary mentioned Sunday night will be lingering nearby, and by
Monday night, warm frontogenesis processes may begin as ridging
shifts slightly and convergence increases. A few rain showers
may begin developing overnight in a corridor that roughly
parallels the Potomac. Have limited PoPs to chance or less for
now, but this may need to be increased if model consistency
increases/persists. Lows will be in the 40s.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
A frontal boundary will linger over the region Tuesday into
Wednesday as a series of weak shortwaves drop southeastward from the
Great Lakes region. Moisture will be lacking given the originations
of disturbances, so not expecting a washout, with the best chance
for a passing shower relegated to Tuesday night into early
Wednesday. Weak ridging aloft is still progged to track overhead on
Wednesday, allowing for dwindling shower chances but remaining non-
zero. A better chance of widespread precipitation, perhaps
convective, will come late Thursday and Friday as a cutoff low over
the Upper Mississippi River Valley pivots eastward toward the Ohio
Valley. With the Gulf open for business given the depth of the upper
trough, better moisture seems like a reasonable scenario
highlighted by model guidance. Thus will carry the higher rain
chances Thursday night through Friday. Temperatures wise, expecting
above normal warmth through midweek, highs coming in the 60s
to low 70s Tuesday and Wednesday, while coming in a touch cooler
Thursday and Friday given high cloud coverage and increasing rain
chances. Overnight lows will mild remain in the 40s to low 50s.
&&
.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
VFR conditions through the TAF period and beyond through
Monday. Mid/high level ceilings could occur overnight into
Sunday morning with a disturbance. Light northwest winds this
morning will back to southerly by tonight before shifting back
to the northwest Sunday, when a few gusts to 20 kt are possible.
A few showers are possible Monday night as a warm front develops,
but probabilities of reduced flight conditions are low at this time.
Predominant VFR conditions expected Tuesday through Wednesday
as winds remain light out of the west northwest through early
Wednesday, veering out of the east northeast Wednesday afternoon
and night. A couple weak upper disturbances will drop
southeastward from the Great Lakes Tuesday night and early
Wednesday, bringing a chance for passing showers, however
moisture and coverage is expected to be limited. Thus any
restrictions would be of the brief variety.
&&
.MARINE...
Northwest winds will continue to diminish as high pressure
builds in from the southwest. Small craft advisories remain in
effect for another hour over central portions of the Chesapeake
Bay and Tidal Potomac. Winds will become light and southerly
tonight. A surface trough will pass Sunday, shifting winds back
to the northwest. Marginal SCA conditions are possible, mainly
on the upper Potomac and perhaps northern reaches of the
Chesapeake Bay and Patapsco. Lighter northwest flow will
continue Sunday night through Monday night.
A weak gradient is poised to dominate over the marine district
Tuesday through Wednesday as a frontal boundary lingers nearby. With
air temperatures projected to remain well above water temperatures,
mixing will be limited as well, thus SCA conditions are not expected
during this timeframe. Winds will favor a west northwest trajectory
through early Wednesday, turning more east northeast Wednesday
afternoon and night, remaining at around 10 knots or less.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory until 11 AM EDT this morning for
ANZ532>534-537-540>543.
&&
SYNOPSIS...ADS
NEAR TERM...ADS/KLW
SHORT TERM...ADS
LONG TERM...BKF
AVIATION...BKF/KLW
MARINE...BKF/KLWHazardous weather outlook, Apr 3, 1:43 PM EDT, 32 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 143 PM EDT Sat Apr 3 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-041745- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 143 PM EDT Sat Apr 3 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-041745- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 143 PM EDT Sat Apr 3 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ001-501-502-VAZ503-504-WVZ501>506-041745- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 143 PM EDT Sat Apr 3 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.